Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is Norethisterone effective at controlling vaginal bleeding?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13379 Questions

default
Posted on Fri, 13 Oct 2017 in Women's Health
Question: i am currently on depo provera and have bled for weeks non stop

i will be going on holiday soon

can i take norethisterone to stop the bleeding?

And will this prevent me from bleeding during or after sex?

i will be reunited with my fiance after not seeing him for 6 months and would like to have intercourse during this period..
doctor
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
Use an oral contraceptive instead.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.

The bleeding that you are having s a side effect of depo provera. Norethisterone can stop the bleeding but it is better to start with a regular combined oral contraceptive pill for next 20 days to stop the bleeding completely.

Please feel free to discuss further. I will be glad to answer the follow-up queries that you have.

Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Rakhi Tayal 3 hours later
I tried the combined pill for 15 days but it didn't work hence i was prescribed norethisterone
doctor
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
Norethisterone can help.

Detailed Answer:
Hello.
Thanks for writing again.
If combined pill has not helped then you can try norethisterone. It can help in stopping the bleeding.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Rakhi Tayal 22 hours later
Hi,
After taking the Utovlan, the bleeding stopped on the 2nd day

But now on day 3, have started bleeding again. Does this mean that it wont work?

Im really worried
doctor
Answered by Dr. Rakhi Tayal 22 minutes later
Brief Answer:
The bleeding will gradually stop.

Detailed Answer:
Hello. No need to worry. It takes 4-5 days for hormonal tablets to show an effect. Do continue with the tablets and see if it gradually decreases.
Regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Rakhi Tayal 3 hours later
Once it settles down,
will i be able to have sex without worrying about bleeding during sex or afterwards?

Or should i expect to be bleeding during and after sex
doctor
Answered by Dr. Rakhi Tayal 4 hours later
Brief Answer:
No bleeding during sex.

Detailed Answer:
Hello.
Once it settles down and the bleeding stops then there should not be any bleeding even after sex. Let the bleeding stop completely before starting having sex.
Regards.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Rakhi Tayal 21 hours later
hi,

i took my Utovlan tablet about 1 and a half hours later than the time i took it
this morning and started spotting, now the bleeding is heavier.

should i continue taking it as normal or increase the dosage?

or should i decrease the time between intervals
doctor
Answered by Dr. Rakhi Tayal 6 hours later
Brief Answer:
Increase the dosage thrice a day.

Detailed Answer:
You can increase the dosage to thrice a day. The bleeding should gradually decrease.
Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Rakhi Tayal 23 hours later
I am already on it three times a day

But my problem is the bleeding will stop
Then start then stop again and start...

Its very irregular... so i dont know if the dosage is not high enough...
doctor
Answered by Dr. Rakhi Tayal 24 minutes later
Brief Answer:
Dont increase the dose further.

Detailed Answer:
Thrice a day is the dosage enough to control the bleeding. Do not increase the dose further. Just take the medicine on time and wait for the bleeding to stop.
Regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  

Recent questions on  Utovlan

doctor1 MD

hi, i have been bleeding for 7 weeks after getting the depo provera shot. the doctor has prescribed Utovlan (5mg) to take 3 times a day to help stop the bleeding. is this likely to work? im worried that it is more progesterone and would make it...

doctor1 MD

I am taking utovlan to delay my period but need to take the morning after pill today. What should I do?!

doctor1 MD

Dear Dr, I took the pill Utovlan last month to delay my period whilst I went on holiday. When I came home I had a lighter period than normal and unfortunately had to take the post coital pill after the condom split. I have since not had a period and am on day 37 of my cycle. I appreciate that combining both pills may delay my period but I haven t had my usual symptoms I have when I am due on. Any advice would be most appreciated. Thank you Joanne

doctor1 MD

Hello, My gynaecologist prescribe Utovlan 5mg for me. Reason is, we are trying for baby number two. I had 5 miscarriage s . All test were fine and no problem or reason why that s happened wasn t found. My periods are sometimes every 21 days, 28 days or 30 days. Before my period was spot on every 28 days. My doctor prescribe Utovlan 5mg Take one daily from day for 21 days then take 7day break. Repeat for 3 cycles. My question is, shall I start taking Utovlan on my first day of next period? Sorry just feel very confused and don t want take this wrongly. Thank you

doctor1 MD

Hi I am 48 years old and was prescribed utovlan approximately 2 weeks ago. Last Sunday I started itching intensely. It never dawned on me that there may be a connection and I took antihistamine tablets - which didn t help much. Today has been horrendous. I have felt like I could rip my skin off. Could there be a connection? Should I continue to take the tablets? I take 3 a day. Thanks for your assistance. Michelle